Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 14, 2009, 1:30 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 1:30 PM PST (21:30 UTC)
- Expired
- Feb 14, 2009, 6:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
783 WHUS76 KEKA 142130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 130 PM PST SAT FEB 14 2009 PZZ450-470-150530- /O.NEW.KEKA.SC.Y.0008.090214T2130Z-090215T0200Z/ /O.EXT.KEKA.GL.W.0048.090215T0200Z-090215T2000Z/ /O.EXT.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 130 PM PST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST SUNDAY... MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON AND EVENING AS LOW PRESSURE OFF THE COAST APPROACHES NORTHERN CALIFORNIA. SUSTAINED WINDS OF 25 TO 35 KT WITH GUSTS UP TO 45 KT ARE EXPECTED OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. THESE STRONG WINDS WILL PRODUCE LARGE AND STEEP WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-150530- /O.EXT.KEKA.GL.W.0048.090215T0000Z-090215T2000Z/ /O.EXT.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 130 PM PST SAT FEB 14 2009 ...GALE WARNING NOW IN EFFECT UNTIL 12 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 12 PM PST SUNDAY... MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON AND EVENING AS LOW PRESSURE OFF THE COAST APPROACHES NORTHERN CALIFORNIA. SUSTAINED WINDS OF 25 TO 35 KT WITH GUSTS UP TO 45 KT ARE EXPECTED OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. OCCASIONAL GUSTS TO 50 KT MAY BE EXPERIENCED OVER THE OFFSHORE WATERS BEYOND 20 NM. THESE STRONG WINDS WILL PRODUCE LARGE AND STEEP WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 5:10 AM PST, 8 hours 20 minutes earlier.
Area forecast discussion, Feb 14, 5:10 AM PST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 510 AM PST SAT FEB 14 2009 .SYNOPSIS...ANOTHER STORM SYSTEM WILL BRING GUSTY SOUTHERLY WINDS AND HEAVY RAIN AND HIGH ELEVATION SNOW TO NORTHWEST CALIFORNIA BEGINNING THIS AFTERNOON AND CONTINUING THROUGH SUNDAY. PERIODS OF SHOWERS WILL CONTINUE THROUGH EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH MONDAY...THE COLD CORE LOW CENTERED ALONG THE OREGON COAST WILL CONTINUE TO FILL WHICH WILL SUPPORT A STABILIZING AIRMASS AND HENCE DECREASE IN SHOWER ACTIVITY THIS MORNING. PER SATPIX...THE NEXT STORM SYSTEM IS RAPIDLY DEEPENING NEAR 40N/135W AT PRESS TIME WITH STRONG COOLING OF CLOUD TOPS NOTED ON THE IR. STRONG ISENTROPIC UPGLIDE IN ADVANCE OF THE WARM FRONT WILL ALLOW STRATIFORM PRECIPITATION TO INCREASE THIS AFTERNOON ALTHOUGH SNOW LEVELS WILL REMAIN CHALLENGING. IT APPEARS THE WARM FRONT GETS HUNG UP OFFSHORE SO BEST WARM AIR ADVECTION PROBABLY WILL NOT EVEN MAKE IT HERE...THUS KEPT SNOW LEVELS FAIRLY LOW BUT DID INDICATE A RISING TREND TO 2500 FEET OR SO THIS AFTERNOON. SOUTHEAST WINDS WILL ALSO RAMP UP THIS AFTERNOON INTO TONIGHT. WE HAVE LEFT THE WIND ADVISORY OUT FOR THE MENDOCINO COAST FOR LATE TODAY AND TONIGHT...BUT IT WILL PROBABLY BE A MARGINAL EVENT. HOWEVER WITH THE SATURATED GROUND THE THREAT OF FALLING TREES OR ROCKS IS PROBABLY ENHANCED. A SIGNIFICANT PRECIPITATION EVENT IS EXPECTED FOR THE REGION OVERNIGHT INTO SUNDAY AS THE SYSTEM BASICALLY STALLS OFF OUR COAST. SNOW LEVELS WILL RANGE BETWEEN 2500 AND 3000 FEET...WITH THE LOWEST VALUES IN THE UPPER TRINITY WHERE WARM AIR ADVECTION PROCESSES ARE LESS SUCCESSFUL IN SCOURING OUT COLDER AIR. SNOW AMOUNTS OF UP TO A FOOT OR SO ARE LIKELY ABOVE THIS LEVEL...WITH BETWEEN 1 AND 3 INCHES OR RAIN POSSIBLE BELOW THE SNOW LEVEL. ALTHOUGH NO MAIN STEM RIVER FLOODING IS CURRENTLY INDICATED...THIS WILL HAVE TO BE WATCHED CLOSELY AS SHARP RISES IN RIVERS ARE TO BE EXPECTED WITH LARGE AMOUNTS OF RAINFALL COVERING ENTIRE BASINS OVER RELATIVELY SHORT PERIODS. UNDOUBTEDLY THERE WILL BE SOME SMALL STREAM/URBAN PONDING AND AN ADVISORY MAY BE WARRANTED IF THIS PLAYS OUT AS THE MODELS ARE HINTING. PRECIPITATION INTENSITY WILL DIMINISH SUNDAY NIGHT INTO MONDAY AS THE LOW SLOWLY FILLS AND DRIFTS INLAND. BURGER .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE NEWEST 00Z EURO AND GFS SUITE ARE SHOWING A BREAK IN THE WET PATTERN...EVEN IF ONLY TEMPORARILY...FOR THE MIDDLE OF THE WEEK. THE LONGWAVE TROUGH SHIFTS A LITTLE FARTHER OFFSHORE ACCORDING TO BOTH RUNS...WITH WEAK SHORTWAVE RIDGING BUILDING OVER CALIFORNIA. WHILE WE CAN NOT ELIMINATE THE THREAT OF PRECIP ENTIRELY IN THIS PATTERN YET...WE HAVE BACKED OFF ON POPS FOR THIS PERIOD. AS AN "OMEGA" BLOCK PATTERN SETS UP OVER NORTH AMERICA...IT IS UNDETERMINED HOW LONG OUR SHOT AT DRY WEATHER MAY END UP LASTING...BUT BEGAN TO INCREASE POPS TO CLIMO OR ABOVE BY THE END OF THE WEEK. BURGER && .AVIATION...RADAR SHOWS SCATTERED SHOWERS ACROSS NORTHWEST CALIFORNIA. MOST SITES ARE MVFR DUE TO CEILINGS BUT SOME INLAND LOCATIONS HAVE LOCAL LIFR DUE TO CEILINGS. LOW PRESSURE ASSOCIATED WITH THE NEXT STORM IS OFF THE COAST AND IS MAKING ITS WAY TOWARDS THE AREA. A FRONT ATTACHED TO THIS LOW WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON. MODELS ARE IN EXCELLENT AGREEMENT THAT THE COMBINATION OF THIS FRONT AND THE STRENGTHENING LOW WILL BRING PRECIPITATION AND STRONG SOUTHERLY WINDS TO THE REGION TODAY. GUSTS ARE EXPECTED TO REACH UP TO 30 KT ALONG THE COAST AND 25 KT INLAND. ALL LOCATIONS WILL SEE MVFR TODAY DUE TO CEILINGS. LOCAL IFR IS POSSIBLE IN THE MORE INTENSE SHOWERS. THE SHOWERS ARE EXPECTED TO LAST THROUGH THE NIGHT. MS && .MARINE...LOW PRESSURE ASSOCIATED WITH THE NEXT STORM IS OFF THE COAST AND MAKING ITS WAY TOWARDS NORTHWEST CALIFORNIA. A FRONT ATTACHED TO THIS LOW WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON. THE COMBINATION OF THIS FRONT AND THE STRENGTHENING LOW WILL BRING GALE FORCE WINDS FROM THIS AFTERNOON THROUGH SUNDAY MORNING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 KT WITH GUSTS TO 45 KT ARE EXPECTED...ESPECIALLY OVER THE OUTER WATERS. THE STRENGTH...DURATION AND FETCH OF THESE WINDS WILL ALLOW WIND WAVES TO BUILD UP TO 12 FT DURING THIS SAME TIME PERIOD...ESPECIALLY OVER THE OUTER WATERS. THE GALE AND HAZARDOUS SEAS WARNINGS ARE STILL UP...BUT THEIR START TIME WAS MOVED UP A FEW HOURS TO BETTER MATCH THE LATEST FORECAST AND SATELLITE OBSERVATIONS. WINDS AND SEAS WILL WEAKEN SUNDAY MORNING...BUT THE STORM WILL CONTINUE TO HOVER OFF THE COAST UNTIL TUESDAY...CONTINUING RAIN AND SOUTHERLY WINDS THROUGH THEN. ANOTHER STORM IS EXPECTED DURING THE MIDDLE OF NEXT WEEK. MS && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR DEL NORTE...HUMBOLDT...MENDOCINO AND TRINITY COUNTIES SATURDAY EVENING THROUGH SUNDAY AFTERNOON. HAZARDOUS SEAS WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60 NM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. GALE WARNING FROM PT ST GEORGE TO PT ARENA OUT 60 NM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. WIND ADVISORY IN EFFECT FOR COASTAL AREAS OF MENDOCINO COUNTY SATURDAY AFTERNOON THROUGH SUNDAY MORNING. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 14, 6:05 AM PST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 605 AM PST SAT FEB 14 2009 CAZ003-004-076-150200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 605 AM PST SAT FEB 14 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT BEGINNING AT 6 PM PST TONIGHT. PLEASE SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO HEADER /WWUS46 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING CONTINUES UNTIL 6 PM PST SUNDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-150200- MENDOCINO COAST- 605 AM PST SAT FEB 14 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 2 PM PST SATURDAY TO 6 AM PST SUNDAY. PLEASE SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:44 AM PST | Winter Storm Warning | EKA | 29 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.